MAUDE Adverse Event Report: BIOMET MICROFIXATION STERILE TRAC SYSTEM LONG DOG BONE PL SET; PLATE, BONE

BIOMET MICROFIXATION STERILE TRAC SYSTEM LONG DOG BONE PL SET; PLATE, BONE
Catalog Number 15-7380
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial procedure, a screw fractured during surgery.All fractured pieces were successfully retrieved.The proper surgical technique was used, and another device was used to complete the procedure.No contributing conditions were reported.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in china.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d9, g3, g6, h2, h3, h4, h6, h11.A visual inspection was conducted on the returned 15-7380 set.A total of two screws and the plate were returned.The inspection showed that one of the two screws has fractured at the tip.The fractured tip was not returned.The remaining screw and plate show no damage and are intact.The fractured screw was reviewed with scanning electron microscopy.The fracture surface was heavily smeared but small regions of fracture surface artifacts could be identified.Sheared ductile dimples indicating rotational crack propagation suggests the torsional overload failure mode.Semi-quantitative eds elemental analysis found the material to be consistent with ti-6al-4v titanium alloy (carbon and oxygen deconvoluted from calculation).Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STERILE TRAC SYSTEM LONG DOG BONE PL SET
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21735820
Report Number0001032347-2025-00184
Device Sequence Number19845241
Product Code JEY
UDI-Device Identifier00888233007078
UDI-Public(01)00888233007078(17)290213(10)66037051
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number15-7380
Device Lot Number66037051
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown